Georgia, 2011

Wildfire in Georgia, May 25 to 31, 2011

May 25 to 31, 2011 · NWS JAX · 1 event in 1 county or zone

S. Highway 1 in east-central Ware county.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A wildfire started east along U.S. Highway 1 in east-central Ware county. The cause was under investigation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 1:12 PM EST, 5 hours 48 minutes earlier.

Area forecast discussion, May 25, 1:12 PM EST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT WED MAY 25 2011

.SYNOPSIS...HOT AND DRY PATTERN OVER THE AREA DUE TO STRONG DEEP
LAYER RIDGING. STRONG CAP IN PLACE AS EVIDENCED BY LAPS ANALYSIS OF
HIGH CIN (NEGATIVE CAPE). MAY POSSIBLY SEE AN ISOLATED STORM OR TWO
BREAK THE CAP (ESP NEAR WILDFIRE)...BUT FOR THE MOST PART NOT MUCH
CONVECTION EXPECTED THE REST OF THE
AFTERNOON/EVE.

&&

.SHORT TERM (THU-SAT)...

THURSDAY...THE PERSISTENT MEAN LAYER (1000-500 MB) RIDGE OVER
THE AREA WILL BEGIN TO SHIFT EAST ON THURSDAY IN RESPONSE TO
APPROACHING SHORTWAVE TROUGH. THE MEAN FLOW WILL SHIFT FROM THE
SOUTHEAST TO THE SOUTH WHICH WILL FAVOR BOTH THE GULF AND EAST COAST
SEA BREEZE CONVERGING INLAND NEAR AND JUST EAST OF U.S. HIGHWAY 301.
THIS COLLISION MAY BE ENOUGH TO BREAK THE CAP AND COULD SEE A FEW
ISOLATED STORMS FORM LATE IN THE AFTERNOON/EARLY EVE MAINLY OVER THE
INLAND AREAS.

FRIDAY...ALTHO MODELS BRING THE TROUGH INTO OUR AREA...STRONG
DYNAMICS AND ASSOCIATED COLD FRONT WILL REMAIN N OF THE AREA. EVEN
THOUGH SRN PORTION OF TROUGH WILL BE WEAKER...EXPECT SUFFICIENT
MOISTURE (PWATS ~1.5 INCHES) AND DYNAMICS TO KICK OFF SCTD TSTMS
ESPECIALLY FOR SE GA AND ERN PORTION OF OUR FL ZONES AS WLY STEERING
FLOW PUSHES GULF COAST SBRZ FARTHER INLAND. TEMPS WILL LIKELY
CONTINUE TO BE ABOVE NORMAL WITH ENOUGH BREAKS IN CLOUDS TO ALLOW
HEATING.

SATURDAY...THE SHORT WAVE TROUGH WILL MOVE TO THE EAST OF THE AREA
AND THE MEAN LAYER RIDGE WILL BEGIN TO REBUILD BACK IN. EXPECTING
MAINLY AFTERNOON ISOLATED STORMS INLAND DURING THE AFTERNOON
ASSOCIATED WITH THE SEA BREEZES. MAX TEMPS WILL BE IN THE LOWER 90S
INLAND AND MID/UPPER 80S ALONG THE COAST WITH THE AFTERNOON SEA
BREEZE.

.LONG TERM (SUN-WED)...NO CHANGES HAVE BEEN MADE TO PREVIOUS
FCST. MEAN LAYER (1000-500MB) RIDGE BUILDS NORTH OF THE AREA WHICH
WILL PROVIDE A DEEP EASTERLY FLOW AND MAINTAIN A DOMINANT EAST COAST
SEABREEZE. MOISTURE APPEARS LIMITED AND WILL CONTINUE WITH LOW
AFTERNOON POPS. NEAR SEASONAL TEMPS ALONG THE COAST WITH THE ONSHORE
FLOW AND ABOVE NORMAL TEMPS WELL INLAND.

&&

.AVIATION...PREVAILING VFR.

&&

.MARINE...SSE WINDS 10-15 KTS WILL PREVAIL THROUGH SAT WITH COMBINED
SEAS 2-3 FT OR LESS. LATE THIS WEEKEND ESE FLOW WILL DOMINATE WITH A
LONG ELY FETCH EXPECTED TO BRING INCREASING SWELLS WITH COMBINED
SEAS NEAR 4-5 FT POSSIBLE LATE SUN.

&&

.FIRE WX...RED FLAG CONTINUES FOR THE SUWANNEE VALLEY TIL 7 PM
THIS EVENING DUE TO LOW RH AND HIGH ERC VALUES. NO HEADLINES
EXPECTED FOR THURSDAY AS MOISTURE BEGINS TO INCREASE AND MIN
RH'S REMAIN JUST ABOVE CRITICALLY LOW VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  65  93  66  90 /   0  10  10  30
SSI  71  85  71  86 /   0   0  10  30
JAX  66  90  67  89 /   0  10  10  30
SGJ  69  87  69  87 /   0  10  10  30
GNV  65  92  65  91 /   0  20  20  30
OCF  66  92  66  91 /   0  20  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR BAKER-COLUMBIA-
     GILCHRIST-HAMILTON-SUWANNEE-UNION.

GA...NONE.
AM...NONE.

&&

PP/ECZ/PK
Hazardous weather outlook, May 25, 3:15 AM EST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 AM EDT WED MAY 25 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
415 AM EDT WED MAY 25 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

HIGH TEMPERATURES IN THE MID 90S ARE EXPECTED OVER INLAND AREAS
TODAY. DRINK PLENTY OF FLUIDS TO REMAIN HYDRATED WHEN PERFORMING
OUTSIDE ACTIVITIES.

AN ELEVATED FIRE DANGER WILL CONTINUE FROM THE OSCEOLA NATIONAL
FOREST TO THE SUWANNEE RIVER VALLEY DUE TO VERY DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ware

When
May 25, 7:00 PM EST to May 31, 11:00 AM EST
Where
Ware forecast zone
Reported by
Emergency Manager

A wildfire started along U.S. Highway 1 and grew to about 1400 acres in one day. The fire was about 5 miles long. U.S. Highway 1 was closed near the fire. On the 26th, the fire had burned over 4000 acres. On the 30th, the fire burned 7254 acres and was 15 percent contained. On the 31st, the fire was 40 percent.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295841.